Alert archive / California / Special Weather Statements in 2021
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Jul 28, 2021, 4:12 PM PDT for San Diego County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 4:12 PM PDT (23:12 UTC)
- Expired
- Jul 28, 2021, 5:00 PM PDT
- In force
- 48 min
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 68 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WWUS86 KSGX 282312 SPSSGX Special Weather Statement National Weather Service San Diego CA 412 PM PDT Wed Jul 28 2021 CAZ058-062-290000- San Diego County Mountains CA-San Diego County Deserts CA- 412 PM PDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN DIEGO COUNTY UNTIL 500 PM PDT... At 410 PM PDT, NWS doppler radar was tracking a strong thunderstorm over Highway 78 Between S2 and Borrego Springs Road. This storm was nearly stationary at times but drifting to the east. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Localized waterflows will occur in dry creeks near Highway 78 and southward. Locations impacted include... Hwy 78 Between S2 And Borrego Springs Rd, Hwy 78 Between Borrego Springs Rd And Ocotillo Wells, Borrego Springs, Hwy 78 Between Banner And S2, Fish Creek Wash, Hwy S22 Between Ranchita And Borrego Springs, Hwy S2 Between Shelter Valley And Agua Caliente, Ranchita and Shelter Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3297 11639 3319 11653 3329 11623 3296 11615 TIME...MOT...LOC 2310Z 256DEG 3KT 3311 11639 $$ Tardy
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:32 PM PDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 28, 1:32 PM PDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service San Diego CA 132 PM PDT Wed Jul 28 2021 .SYNOPSIS... Monsoonal moisture will continue a slight chance of thunderstorms this afternoon for the mountains and high desert. Similar weather is expected Thursday. A bigger influx of monsoonal moisture Friday through Saturday will bring more clouds, better chances for more widespread showers and thunderstorms, and high temperatures not as hot. Drier weather arrives Sunday, with a warming trend through the middle of next week. Areas of nocturnal coastal cloudiness will continue. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A few thunderstorms have erupted right over the mountain ridges and Joshua Tree NP area. These will continue to form and dissipate this afternoon, while drifting into mainly the high desert. Coastal clouds were rather patchy this morning and have cleared out nicely. Copy and paste today's weather into Thursday regarding the chance, location and timing of both the thunderstorms and the coastal clouds. On Friday, more moisture pours into the region from the southeast. However, this moisture is higher up in the atmosphere, somewhat limiting the instability. The thicker moisture and more abundant clouds will bring a slight chance of showers early Friday, followed by a chance of afternoon thunderstorms across mountains and deserts and far inland valleys. This interesting wave of moisture continues to flow in Friday evening through Saturday morning. Nocturnal thunderstorms are very possible in Imperial Valley and showers could spill into our eastern desert regions late Friday and/or early Saturday. The surface heating Saturday afternoon will destabilize the atmosphere for the more traditional chance of thunderstorms in the mountains and deserts during the afternoon Saturday. Nearly all model guidance starts pushing out the moisture by late Saturday, leaving Sunday dry. The drier southwest flow appears stay in place, too dry for precipitation Sunday through Wednesday. Marine layer coastal clouds should make a better recovery tonight, but could get disrupted again this weekend. Look for areas of coastal clouds each night and morning. Next week the drier air and high pressure aloft will continue for a few days, allowing for a warming trend. Temperatures will peak Thursday this week, cooling down with more clouds and higher humidity Friday and Saturday, followed by a warming trend Sunday through midweek. Daytime highs Thursday and next week should be a few degrees above average, which is over 110 in the lower deserts and near 100 in the Inland Empire. && .AVIATION... 282015Z...Coast/Valleys...FEW clouds around 1000 ft MSL at some beaches this afternoon. Patchy BKN-OVC low clouds expected along the coast after 09Z Thu, mainly in San Diego County. Low clouds could locally spread up to 10 mi inland. Bases will be 500-1000 ft MSL, locally down to 300 ft MSL. Vis will be locally reduced to 2-4 SM in BR/HZ where stratus nears higher coastal terrain. Low confidence any cigs will form at KSNA. Low clouds will clear 15-17Z Thu. Mountains/Deserts...Slight chances of SHRA/TSRA through 01Z Thu, mainly over the Riverside and San Bernardino Mountains into the High Desert. CB bases near 7000 ft MSL and tops to 30,000 ft MSL. Gusty outflow winds and reduced vis of 2-4 SM in/near TSRA. && .MARINE... No hazardous marine weather is expected through Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MM AVIATION/MARINE...CO
In the hours before
Local storm report, Jul 28, 2:23 PM PDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
223 PM PDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 3 E MECCA 33.58N 116.01W
07/26/2021 RIVERSIDE CA EMERGENCY MNGR
DELAYED REPORT. RADAR ESTIMATED 2 TO 2.5
INCHES OF RAINFALL AT THE MOUTH OF BOX
CANYON WHICH CAUSED FLASH FLOODING AT THE
ENTRANCE OF BOX CANYON ROAD AND ALONG
PAINTED CANYON ROAD. THERE WERE A COUPLE
VEHICLES INVOLVED WITH THE FLOODING WHICH
CAUSED A ROAD CLOSURE. LOCATED SOUTH OF I-10
AND NORTH OF HIGHWAY 111.
&&
AOTSpecial weather statement, Jul 28, 4:12 PM PDT, 0 minutes before
Special Weather Statement National Weather Service San Diego CA 412 PM PDT Wed Jul 28 2021 CAZ058-062-290000- San Diego County Mountains CA-San Diego County Deserts CA- 412 PM PDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN DIEGO COUNTY UNTIL 500 PM PDT... At 410 PM PDT, NWS doppler radar was tracking a strong thunderstorm over Highway 78 Between S2 and Borrego Springs Road. This storm was nearly stationary at times but drifting to the east. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Localized waterflows will occur in dry creeks near Highway 78 and southward. Locations impacted include... Hwy 78 Between S2 And Borrego Springs Rd, Hwy 78 Between Borrego Springs Rd And Ocotillo Wells, Borrego Springs, Hwy 78 Between Banner And S2, Fish Creek Wash, Hwy S22 Between Ranchita And Borrego Springs, Hwy S2 Between Shelter Valley And Agua Caliente, Ranchita and Shelter Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3297 11639 3319 11653 3329 11623 3296 11615 TIME...MOT...LOC 2310Z 256DEG 3KT 3311 11639 Tardy
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:18 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Jul 28, 3:47 PM PDT | Areal Flood Advisory | SGX | Riverside | 3 hr |
Nearby
Special Weather Statements in California, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.